Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 246, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 22, 2006, 1:47 PM EDT for Boone County, Indiana. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 1:47 PM EDT (17:47 UTC)
- Expired
- Jun 22, 2006, 2:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Boone County, IN
The radar
The Indianapolis radar (KIND), 46 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:02 PM EDT | HAIL 0.88 | Lebanon, IN | |
| Jun 22, 2:07 PM EDT | HAIL 0.88 | 3 Wsw Whitestown, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 9:24 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 221747 SVRIND INC011-221830- /O.NEW.KIND.SV.W.0246.060622T1747Z-060622T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 147 PM EDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN CENTRAL INDIANA... * UNTIL 230 PM EDT * AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ADVANCE...OR ABOUT 15 MILES EAST OF CRAWFORDSVILLE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEBANON AROUND 200 PM EDT... ULEN AROUND 205 PM EDT... WHITESTOWN AROUND 215 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4016 8668 3994 8669 3997 8626 4018 8625 $$ CO
3 follow-up statements
000 WWUS53 KIND 221805 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 205 PM EDT THU JUN 22 2006 INC011-221830- /O.CON.KIND.SV.W.0246.000000T0000Z-060622T1830Z/ BOONE IN- 205 PM EDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR BOONE COUNTY... AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEBANON...OR ABOUT 19 MILES SOUTH OF FRANKFORT...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WHITESTOWN AROUND 215 PM EDT... LAT...LON 4016 8668 3994 8669 3997 8626 4018 8625 $$ CO
000 WWUS53 KIND 221816 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 216 PM EDT THU JUN 22 2006 INC011-221830- /O.CON.KIND.SV.W.0246.000000T0000Z-060622T1830Z/ BOONE IN- 216 PM EDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR EASTERN BOONE COUNTY... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITESTOWN...OR ABOUT 20 MILES NORTHWEST OF INDIANAPOLIS...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN BOONE COUNTY AROUND 230 PM EDT LAT...LON 4016 8638 3996 8639 3997 8626 4018 8625 $$ CO
000 WWUS53 KIND 221822 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 222 PM EDT THU JUN 22 2006 INC011-221832- /O.EXP.KIND.SV.W.0246.000000T0000Z-060622T1830Z/ BOONE IN- 222 PM EDT THU JUN 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOONE COUNTY EXPIRES AT 230 PM EDT... LAT...LON 4016 8638 3996 8639 3997 8626 4018 8625 $$ CO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:45 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 22, 12:45 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1245 PM EDT THU JUN 22 2006 .AVIATION... FOR 221800Z TAFS...INTITAL LINE OF CONVECTION ALONG OUTFLOW BOUNDARY WILL BE MOVING NEAR OR ACRSS TAF SITES AT ISSUANCE TIME. WILL TRY TO TIME THESE RIGHT AT ISSUANCE TIME IF POSSIBLE. OTHERWISE WILL STICK WITH VCTS. SHOULD BE A LULL IN ORGANIZED ACTIVITY BEFORE NEXT WAVE ARRIVES AFTER 00Z. WITH WIDESPREAD FORCING AVAILABLE LOOKS TO BE A GOOD ENOUGH CHANCE FOR RAIN TO PUT IN MAIN BODY OF TAFS AT THAT TIME. AS RAIN BECOMES MORE WIDESPREAD...MVFR CONDITIONS SHOULD DEVELOP. CONDITIONS WILL IMPROVE DURING FRIDAY MORNING. && .PREV DISCUSSION... (ISSUED 340 AM EDT THU JUN 22 2006) DISCUSSION FOR ZONES AND GRIDS...WEATHER HAS QUIETED DOWN FOR THE MOMENT ACROSS INDIANA. SATELLITE SHOWS A LARGE CLUSTER OF THUNDERSTORMS ACROSS NORTHERN OHIO AND ACROSS NORTHWEST MISSOURI AND KANSAS. SURFACE ANALYSIS SHOWED A SLOW MOVING COLD FRONT FROM EASTERN WISCONSIN TO NORTHERN MISSOURI. THE BIGGEST PROBLEM CONTINUE TO BE CHANCES OF THUNDERSTORMS NEXT SEVERAL DAYS AND POSSIBILITY OF HEAVY RAIN TONIGHT AND FRIDAY. GFS STILL SEEMS TO BE SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS WITH LARGE AREA OF CONVECTION OVER THE PLAINS. NAM SEEMS FAIRLY CONSISTENT WITH PREVIOUS RUN AND WILL GO CLOSE TO THE NAM NEXT FEW DAYS. ONE PLACE I WILL DIFFER A LITTLE TODAY IS NAM MAY BE A TAD FAST WITH COLD FRONT. THUS AXIS OF THUNDERSTORMS MAY BE A LITTLE FARTHER NORTH LATE TODAY THAN INDICATED BY NAM. AIRMASS STARTS OUT SOMEWHAT CAPPED THIS MORNING AND WILL NOT BEGIN THUNDERSTORMS UNTIL THIS AFTERNOON ACROSS OUR REGION. WEAK COLD FRONT WILL MOVE TO NORTH PORTIONS OF OUR FORECAST AREA BY 00Z AND TO SOUTHERN INDIANA OVERNIGHT. NAM INDICATES CAPES UP TO 3000 J/KG AND STRONG THUNDERSTORMS CAN BE EXPECTED LATE TODAY. NAM STILL INDICATES A COUPLE ROUNDS OF MODERATE TO HEAVY RAINFALL TONIGHT AND EARLY FRIDAY AS A S/W MOVES EAST FROM THE CENTRAL PLAINS ALONG THE FRONT. 850 MB DOES NOT SHOW A VERY STRONG JET BUT THERE IS WEAK CONVERGENCE AND ALSO THERE IS UPPER DIFFLUENCE AS FROM A 300 MB JET OVER THE EASTERN GREAT LAKES. PRECIPITABLE WATER IS AROUND 2 INCHES. I DONT BELIEVE THIS WILL BE A BIG HEAVY RAIN EVENT...BUT THERE ARE ENOUGH THING FAVORING IT TO KEEP MENTION OF HEAVY RAIN IN FORECAST FOR TONIGHT AND IN THE SOUTH EARLY FRIDAY. COLD FRONT CONTINUES MOVING SOUTH FRIDAY INTO SATURDAY. GFS WITH ITS CONVECTIVE FEEDBACK PROBLEMS OVERDEVELOPS A LOW PRESSURE SYSTEM OVER THE VALLEY AND IS TOO SLOW IN MOVING IT EAST OUT OF OUR REGION FRIDAY NIGHT AND SATURDAY. OVERALL EXTENDED FORECAST LOOKS OK. ONLY CHANGE WAS TO DROP MENTION OF THUNDERSTORMS ON SUNDAY AS WEAK UPPER TROUGH IS TOO FAR WEST SUNDAY TO HAVE ANY EFFECT ON OUR WEATHER. WILL USE A MOS BLEND ON TEMPERATURES. WITH IT STARTING OUT VERY WARM THIS MORNING WILL GO A DEGREE OR TWO HIGHER TODAY THAN PREVIOUS FORECAST. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS PUBLIC...JEH
Hazardous weather outlook, Jun 22, 1:15 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 115 PM EDT THU JUN 22 2006 ...CORRECTED TYPO IN EXTENDED PORTION... INZ021-028>031-035>049-051>057-060>065-067>072-231345- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1215 PM CDT THU JUN 22 2006 /115 PM EDT THU JUN 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL INDIANA LATE THIS AFTERNOON. DAMAGING WIND...LARGE HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. MORE THUNDERSTORMS WILL RETURN TO THE STATE BY MID EVENING AND CONTINUE OVERNIGHT. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND AND HAIL. HEAVY RAIN AND FLOODING WILL ALSO BE A CONCERN TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY, ALONG AND SOUTH OF A LINE FROM TERRE HAUTE TO MUNCIE, WITH THE MAIN THREAT AGAIN BEING DAMAGING WIND AND LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE FRIDAY, SOUTH OF INTERSTATE 70. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...FRIDAY NIGHT AND SATURDAY OVER THE SOUTHERN PORTIONS OF CENTRAL INDIANA. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS REGION WIDE MONDAY THROUGH WEDNESDAY. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 22, 12:52 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1252 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND GST DELPHI 40.58N 86.67W
06/22/2006 E70 MPH CARROLL IN EMERGENCY MNGR
&&
NIELDLocal storm report, Jun 22, 1:31 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
131 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 15 SSW TERRE HAUTE 39.27N 87.49W
06/22/2006 VIGO IN LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED IN PRAIRIE CREEK.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:28 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion | 39 min |
| Jun 22, 12:32 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 45 min |
| Jun 22, 12:50 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 40 min |
| Jun 22, 12:56 PM EDT | Severe Thunderstorm Warning | IND | Howard | 64 min |
| Jun 22, 1:05 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 40 min |
| Jun 22, 2:28 PM EDT | Severe Thunderstorm Warning | IND | Morgan | 32 min |
| Jun 22, 2:30 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 60 min |
| Jun 22, 3:00 PM EDT | Severe Thunderstorm Warning | IND | Johnson | 30 min |
| Jun 22, 3:11 PM EDT | Severe Thunderstorm Warning | IND | Hancock | 64 min |
| Jun 22, 3:27 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 48 min |
| Jun 22, 3:41 PM EDT | Severe Thunderstorm Warning | IND | Rush | 49 min |
| Jun 22, 3:45 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 45 min |
| Jun 22, 4:04 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 41 min |
| Jun 22, 5:04 PM EDT | Severe Thunderstorm Warning | IND | Knox | 56 min |
| Jun 22, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 39 min |
| Jun 22, 5:46 PM EDT | Severe Thunderstorm Warning | IND | Greene | 44 min |
| Jun 22, 6:19 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 56 min |
| Jun 22, 6:33 PM EDT | Severe Thunderstorm Warning | IND | Owen | 42 min |
| Jun 22, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 45 min |
| Jun 22, 6:57 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Putnam | 48 min |
| Jun 22, 7:48 PM EDT | Flash Flood Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 5 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.